Alert archive / Colorado / Special Weather Statements in 2014
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 6, 2014, 2:54 PM MDT for Teller County, Colorado. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2014, 2:54 PM MDT (20:54 UTC)
- Expired
- Aug 6, 2014, 3:15 PM MDT
- In force
- 21 min
- Issued by
- NWS Pueblo, CO
County Teller County, CO
The radar
The Pueblo radar (KPUX), 88 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 2193 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
434 WWUS85 KPUB 062054 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 254 PM MDT WED AUG 6 2014 COZ081-084-085-062115- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 254 PM MDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR THE WALDO BURN SCAR AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING SHOWERS AND THUNDERSTORMS OVER CRYSTOLA...OR 14 MILES NORTHWEST OF COLORADO SPRINGS...MOVING EAST AT 20 MPH. RAINFALL AMOUNTS UP TO 0.10 INCHES WILL AFFECT THE WALDO BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... AREAS IN AND AROUND THE WALDO BURN SCAR. LAT...LON 3898 10507 3901 10503 3895 10479 3884 10492 TIME...MOT...LOC 2052Z 287DEG 17KT 3898 10501 $$ HODANISH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 6, 11:48 AM MDT, 3 hours 6 minutes earlier.
Area forecast discussion, Aug 6, 11:48 AM MDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1148 AM MDT WED AUG 6 2014 .UPDATE... ISSUED AT 1147 AM MDT WED AUG 6 2014 HAVE INCREASED POPS TO CHANCE CATEGORY FOR THE CENTRAL MTNS AND PIKES PEAK REGION GIVEN RADAR TRENDS AND HI-RES GUIDANCE. \/HODANISH && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 339 AM MDT WED AUG 6 2014 CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS CONTINUES TO INDICATE WEAK TO MODERATE WESTERLY FLOW ALOFT ACROSS THE REGION WITH A BROAD UPPER HIGH ACROSS THE SOUTHERN ROCKIES THROUGH THE SOUTHERN HIGH PLAINS AND A BROAD UPPER TROUGH ACROSS THE WESTERN GREAT BASIN. WATER VAPOR IMAGERY INDICATING MINOR DISTURBANCES EMBEDDED WITHIN THE FLOW ALOFT ACROSS NORTHEASTERN UTAH AND NORTHWESTERN COLORADO SUPPORTING ISOLATED CONVECTION ACROSS NORTHERN COLORADO AT THIS TIME. WATER VAPOR IMAGERY IS ALSO INDICATING MUCH DRIER AIR ALOFT HAS MOVED INTO THE AREA...WITH THE LATEST HIGHER ELEVATION OBSERVATIONS REFLECTING THIS DRYING AS DEWPTS HAVE FALLEN INTO THE MID TO UPPER 30S AT THIS TIME. WEAK TO MODERATE WEST TO SOUTHWEST FLOW ALOFT CONTINUES ACROSS THE AREA TODAY...AND SLOWLY BECOMES MORE SOUTHWEST AND INCREASES THROUGH LATE TONIGHT...AS THE WESTERN GREAT BASIN TROUGH SLOWLY MOVES EAST. DESPITE THE DRIER AIR ALOFT ACROSS THE STATE...THERE WILL BE ENOUGH MOISTURE TO WORK WITH THE MINOR EMBEDDED WAVES TRANSLATING ACROSS NORTHERN COLORADO AND LATE SUMMER SOLAR HEATING TO SUPPORT SOME CONVECTION TODAY...MAINLY OVER AND THE HIGHER TERRAIN. STORMS LOOK TO BE FAIRLY ISOLATED AND HIGHER BASED THAN THE PAST FEW DAYS...AS THE DRIER AIR ALOFT CONTINUES TO MIX OUT THE LOWER ATMOSPHERE. THE BEST COVERAGE STORMS LOOKS TO BE OVER NORTHERN PORTIONS OF THE CWA AND WITH LESS CONVECTIVE CLOUD COVER AND SLIGHT WARMING ALOFT...SHOULD SEE HIGH TEMPERATURES ACROSS THE AREA AT OR SLIGHTLY WARMER THAN YESTERDAY. CONVECTION TO DIMINISH THROUGH THE EARLY EVENING...THOUGH HAVE KEPT SLIGHT POPS ACROSS PORTIONS OF THE SW AND CENTRAL MTS THROUGH THE OVERNIGHT HOURS WITH INCREASING UVV AND MOISTURE AHEAD OF THE GREAT BASIN SYSTEM. HAVE ALSO KEPT SLIGHT POPS ACROSS THE PIKES PEAK REGION THROUGH MIDNIGHT...AS LATEST MODELS AND SOUNDINGS ARE INDICATING SOUTHERLY MID LEVEL WAA POSSIBLY AIDING IN ELEVATED CONVECTION. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 339 AM MDT WED AUG 6 2014 ON THURSDAY...MOISTURE AGAIN LOOKS RATHER LIMITED...ESPECIALLY OVER THE MOUNTAINS AND WESTERN VALLEYS...WHERE ONLY ISOLATED...WEAK CONVECTION IS EXPECTED. SITUATION OVER THE PLAINS THU STILL UNCLEAR...AS WEAK UPSLOPE FLOW AND LEE TROUGH MAY SERVE TO FOCUS SOME CONVECTION LATE IN THE AFTERNOON. MODELS DIFFER ON CONVECTIVE PLACEMENT...WITH GFS DEVELOPING A LARGE MCS OVER NERN CO THU AFTERNOON...WHICH MOVES INTO KS OVERNIGHT. NAM HAS NERN CO MCS...BUT ALSO HAS HIGHER DEWPOINTS FARTHER SOUTH ON THE PLAINS...WITH ANOTHER ORGANIZED AREA OF CONVECTION OVER SOUTHEASTERN CO THU NIGHT. FOR NOW...WILL KEEP MAINLY ISOLATED POPS IN PLACE I-25 CORRIDOR AND PLAINS THU AFTERNOON/EVE...WITH HIGHER POPS LIMITED TO NARROW BAND ALONG THE KS BORDER. ON FRI...RATHER FLAT W-SW FLOW ALOFT CONTINUES OVER THE STATE WITH ONLY A WEAK INFLUX OF MID LEVEL MOISTURE FORECAST. THUS EXPECT HIGHER TERRAIN...ESPECIALLY WESTERN MOUNTAINS AND HIGH VALLEYS...WILL SEE ANOTHER DAY WITH ONLY ISOLATED WEAK TSRA AS SURFACE MOISTURE REMAINS LIMITED. OVER THE EASTERN MOUNTAINS AND PLAINS...EXPECT LOW LEVELS TO BE FAIRLY MOIST IN THE WAKE OF MCS MOVING THROUGH KS...WITH WEAK EASTERLY UPSLOPE FLOW OVER THE REGION. AIR MASS MAY INITIALLY BE FAIRLY STABLE...THOUGH BE LATE AFTERNOON/FRI EVENING...EXPECT AT LEAST ISOLATED CONVECTION WILL DEVELOP WITH POTENTIAL FOR LOCALLY HEAVY RAIN ON THE PLAINS AS SURFACE DEWPOINTS WILL BE WELL INTO THE 60S. AIR MASS THEN GRADUALLY MOISTENS OVER MUCH OF THE REGION OVER THE WEEKEND INTO NEXT WEEK...AS UPPER HIGH SLOWLY BUILDS BACK NORTH THROUGH NEXT WED...ALLOWING A RENEWED INFLUX OF SUB TROPICAL MOISTURE TO PUSH NORTHWARD OUT OF THE DESERT SOUTHWEST. EXPECT A GRADUAL UPTURN IN CONVECTION OVER THE MOUNTAINS BEGINNING SAT AND CONTINUING INTO NEXT WEEK WITH AT LEAST ISOLATED TSRA PUSHING ON TO THE PLAINS EACH DAY AS WELL. TEMPS SHOULD REMAIN NEAR SEASONAL AVERAGES MOST LOCATIONS THROUGH THE PERIOD...WITH COOLEST DAY LIKELY FRI...WARMEST NEXT WED AS HEIGHTS AND MID LEVEL TEMPS DRIFT UPWARD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1126 AM MDT WED AUG 6 2014 FOR KCOS...MAIN CONCERN WILL BE LOCALLY GUSTY WINDS WITH SOME WEAK TSRA LATE THIS AFTERNOON AND EARLY EVENING...MAINLY BETWEEN 22 AND 01 UTC. OTHERWISE EXPECT VFR CONDITIONS NEXT 24H. WINDS WILL BE MAINLY DIURALLY DRIVEN EXCEPT GUSTY NEAR TSRA. VFR CONDITIONS EXPECTED NEXT 24H AT KPUB AND KALS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...HODANISH SHORT TERM...MW LONG TERM...PETERSEN AVIATION...HODANISH
Hazardous weather outlook, Aug 6, 11:36 AM MDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1136 AM MDT WED AUG 6 2014 COZ058>089-093>099-071745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1136 AM MDT WED AUG 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT AS DRIER AIR CONTINUES TO SPREAD ACROSS THE REGION TODAY...ONLY ISOLATED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER AND NEAR THE HIGHER TERRAIN. THE BEST CHANCE OF ANY STORMS WILL BE OVER THE CENTRAL MOUNTAINS...THE PIKES PEAK REGION AND KIOWA COUNTY. STORMS TODAY WILL BE HIGHER BASED...WITH THE MAIN THREATS BEING LIGHTNING AND GUSTY WINDS UP TO 40 MPH...ALTHOUGH BRIEF HEAVY RAINFALL CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORM ACTIVITY WILL BE POSSIBLE OVER MOST OF SOUTHERN COLORADO THURSDAY AFTERNOON AND EVENING...WITH THE BEST CHANCE OF STORMS OVER THE EASTERN PLAINS WHERE MOISTURE WILL BE SLIGHTLY MORE PLENTIFUL. THE MAIN THREATS FROM ANY STORMS WILL BE LIGHTNING AND LOCALLY HEAVY RAIN. MOISTURE WILL CONTINUE TO INCREASE ACROSS THE REGION FROM FRIDAY THROUGH THE WEEKEND INTO EARLY NEXT WEEK...WITH SCATTERED THUNDERSTORMS POSSIBLE AT MANY LOCATIONS THROUGH THE PERIOD. SHEAR AND INSTABILITY WILL INCREASE FRIDAY AND SATURDAY...AND ONE OR TWO SEVERE STORMS WILL BE POSSIBLE ON THE PLAINS...BRINGING THE THREAT OF LARGE HAIL AND DAMAGING WINDS. OTHERWISE...THE MAIN THREAT OF ANY STORMS WILL BE LOCALLY HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. ANY STORMS THAT FORM OVER THE BURN SCARS WILL BE CAPABLE OF PRODUCING FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. HODANISH
In the hours before
Special weather statement, Aug 6, 2:54 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 254 PM MDT WED AUG 6 2014 COZ081-084-085-062115- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 254 PM MDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR THE WALDO BURN SCAR AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING SHOWERS AND THUNDERSTORMS OVER CRYSTOLA...OR 14 MILES NORTHWEST OF COLORADO SPRINGS...MOVING EAST AT 20 MPH. RAINFALL AMOUNTS UP TO 0.10 INCHES WILL AFFECT THE WALDO BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE. LOCATIONS IMPACTED INCLUDE... AREAS IN AND AROUND THE WALDO BURN SCAR. LAT...LON 3898 10507 3901 10503 3895 10479 3884 10492 TIME...MOT...LOC 2052Z 287DEG 17KT 3898 10501 HODANISH
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:14 PM MDT | Special Weather Statement | PUB | Pueblo | 31 min |
| Aug 5, 6:57 PM MDT | Special Weather Statement | PUB | Pueblo | 33 min |
| Aug 6, 5:03 PM MDT | Special Weather Statement | PUB | Teller | 27 min |
Nearby
Special Weather Statements in Colorado, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.